MAUDE Adverse Event Report: CORDIS CASHEL POWERFLEXPRO 7MM4CM 135; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CASHEL POWERFLEXPRO 7MM4CM 135; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number 4400704X
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot (82167151) presented no issues during the manufacturing process that can be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, a powerflex pro pta (7mm4cm 135) balloon catheter was used at the left iliac artery.However, it ruptured at its nominal pressure during its second inflation.The powerflex balloon could be inflated at its nominal pressure during initial inflation.There was no reported patient injury.Therefore, the powerflex balloon catheter was replaced with a new powerflex pro balloon catheter (8mm*4cm) and it could be inflated.The procedure was completed.The lesion was the left superficial femoral artery and left iliac artery with stenosis.The lesion had severe calcification.There was almost no vessel tortuosity or vessel angulation.Initially, a contralateral approach was made from the right inguinal region with a 6f non-cordis sheath.The balloon was inflated normally.The same indeflator was used successfully with other devices.The catheter was not torqued against resistance.There was no unusual force used at any time during the procedure.No part of the device was fractured or separated inside the patient body.No part of the device migrated inside the patient body.The device was removed intact (in one piece) from the patient.There were no kink/bent noted after the device was removed from patient.There are no procedural film/cd available for review.The device will be returned for analysis.
 
Additional Manufacturer Narrative
A 7mm x 4cm x 135cm powerflex pro percutaneous transluminal angioplasty (pta) balloon catheter was used at the left iliac artery.However, it ruptured within its nominal pressure during second inflation.The balloon inflated normally at its nominal pressure during initial inflation.The lesion was the left superficial femoral artery and left iliac artery with stenosis and severe calcification.Initially, a contralateral approach was made from the right inguinal region with a 6f non-cordis sheath.There was no reported patient injury.The powerflex balloon catheter was replaced with a new powerflex pro balloon catheter (8mmx 4cm) and was inflated, the procedure was completed successfully.There was almost no vessel tortuosity or vessel angulation.The same indeflator was used successfully with other devices.The catheter was not torqued against resistance.There were no kink/bent noted after the device was removed from patient.No unusual force was used at any time during the procedure.No part of the device was fractured or separated inside the patient body and no device migration was reported inside the patient body.The device was removed intact (in one piece) from the patient.The device was returned for analysis.A non-sterile powerflex pro 6mm x 8cm x 135cm pta balloon catheter was returned.Per visual analysis, the balloon was coiled inside a plastic bag and no anomalies were observed.Per functional analysis, a three-way valve was attached to the inflation lumen port.Pressure was applied to the device to inflate the balloon and a leakage was observed.Per sem analysis, the inner surface presented bulged/peeled off material along the rupture.The outer surface presented evidence of bulged/peeled off material and scratch marks adjacent to the balloon rupture.This type of damage is commonly caused during the interaction of the balloon material with a sharp object or mechanical damage.No other anomalies were observed during the sem analysis.A product history record (phr) review of lot 82167151 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst-at/below rbp¿ was confirmed through analysis of the returned device.The exact cause of the burst could not be determined.Based on the information available for review, vessel characteristics such as severe calcification with stenosis may have contributed to the reported event.Analysis revealed scratch marks and bulged/peeled off material on the outer surface of the balloon, it is likely that the balloon material was damaged by the severely calcified lesion.According to the safety information in the instructions for use ¿if resistance is met during manipulation, determine the cause of the resistance before proceeding.Balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.¿ neither the phr review the product analysis suggests that the event experienced by the customer could be related to the manufacturing process.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
POWERFLEXPRO 7MM4CM 135
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CASHEL
cahir road
cashel, co.
tipperary
EI 
MDR Report Key9215376
Report Number9616099-2019-03289
Device Sequence Number19430333
Product Code LIT
UDI-Device Identifier20705032059708
UDI-Public20705032059708
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K112797
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2022
Device Catalogue Number4400704X
Device Lot Number82167151
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/02/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/24/2019
Supplement Date Received by Manufacturer10/24/2019
Initial Report FDA Received Date10/21/2019
Supplement Report FDA Received Date10/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
POWERFLEX PRO BALLOON (8MMX4CM); SHEATH (6F PARENT MEDIKIT)